Cyclophosphamide and doxorubicin induced melanonychia

A case report

Vivek Bhanubhai Prajapati, Sharath Madhyastha, Raviraj Acharya, Vinaya Gopalaswamy, Akhila Doddamani

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Chemotherapeutic agents may rarely cause discoloration and hyperpigmentation of the nails. We present a patient who developed blackish discoloration of nails also referred as melanonychia during six cycles of R-CHOP chemotherapy regimen (rituximab, cyclophosphamide, doxorubicin, vincristine and prednisone) for the treatment of Non Hodgkin Lymphoma (NHL) follicular type. The patient developed blackish brown discoloration in all the nails. As suggested by previous literature evidence the melanonychia could be associated with cyclophosphamide and doxorubicin. According to the Naranjo causality assessment scale, we established that there was a ‘probable’ association of nail discoloration with the drug.

Original languageEnglish
Pages (from-to)OD04-OD05
JournalJournal of Clinical and Diagnostic Research
Volume11
Issue number1
DOIs
Publication statusPublished - 01-01-2017

Fingerprint

Discoloration
Nails
Doxorubicin
Cyclophosphamide
Hyperpigmentation
Chemotherapy
Vincristine
Prednisone
Causality
Non-Hodgkin's Lymphoma
Pharmaceutical Preparations
Therapeutics

All Science Journal Classification (ASJC) codes

  • Medicine(all)
  • Clinical Biochemistry

Cite this

Prajapati, Vivek Bhanubhai ; Madhyastha, Sharath ; Acharya, Raviraj ; Gopalaswamy, Vinaya ; Doddamani, Akhila. / Cyclophosphamide and doxorubicin induced melanonychia : A case report. In: Journal of Clinical and Diagnostic Research. 2017 ; Vol. 11, No. 1. pp. OD04-OD05.
@article{7dc63917366e47b6b9bb90c1fa1a55ce,
title = "Cyclophosphamide and doxorubicin induced melanonychia: A case report",
abstract = "Chemotherapeutic agents may rarely cause discoloration and hyperpigmentation of the nails. We present a patient who developed blackish discoloration of nails also referred as melanonychia during six cycles of R-CHOP chemotherapy regimen (rituximab, cyclophosphamide, doxorubicin, vincristine and prednisone) for the treatment of Non Hodgkin Lymphoma (NHL) follicular type. The patient developed blackish brown discoloration in all the nails. As suggested by previous literature evidence the melanonychia could be associated with cyclophosphamide and doxorubicin. According to the Naranjo causality assessment scale, we established that there was a ‘probable’ association of nail discoloration with the drug.",
author = "Prajapati, {Vivek Bhanubhai} and Sharath Madhyastha and Raviraj Acharya and Vinaya Gopalaswamy and Akhila Doddamani",
year = "2017",
month = "1",
day = "1",
doi = "10.7860/JCDR/2017/23041.9216",
language = "English",
volume = "11",
pages = "OD04--OD05",
journal = "Journal of Clinical and Diagnostic Research",
issn = "2249-782X",
publisher = "Journal of Clinical and Diagnostic Research",
number = "1",

}

Cyclophosphamide and doxorubicin induced melanonychia : A case report. / Prajapati, Vivek Bhanubhai; Madhyastha, Sharath; Acharya, Raviraj; Gopalaswamy, Vinaya; Doddamani, Akhila.

In: Journal of Clinical and Diagnostic Research, Vol. 11, No. 1, 01.01.2017, p. OD04-OD05.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Cyclophosphamide and doxorubicin induced melanonychia

T2 - A case report

AU - Prajapati, Vivek Bhanubhai

AU - Madhyastha, Sharath

AU - Acharya, Raviraj

AU - Gopalaswamy, Vinaya

AU - Doddamani, Akhila

PY - 2017/1/1

Y1 - 2017/1/1

N2 - Chemotherapeutic agents may rarely cause discoloration and hyperpigmentation of the nails. We present a patient who developed blackish discoloration of nails also referred as melanonychia during six cycles of R-CHOP chemotherapy regimen (rituximab, cyclophosphamide, doxorubicin, vincristine and prednisone) for the treatment of Non Hodgkin Lymphoma (NHL) follicular type. The patient developed blackish brown discoloration in all the nails. As suggested by previous literature evidence the melanonychia could be associated with cyclophosphamide and doxorubicin. According to the Naranjo causality assessment scale, we established that there was a ‘probable’ association of nail discoloration with the drug.

AB - Chemotherapeutic agents may rarely cause discoloration and hyperpigmentation of the nails. We present a patient who developed blackish discoloration of nails also referred as melanonychia during six cycles of R-CHOP chemotherapy regimen (rituximab, cyclophosphamide, doxorubicin, vincristine and prednisone) for the treatment of Non Hodgkin Lymphoma (NHL) follicular type. The patient developed blackish brown discoloration in all the nails. As suggested by previous literature evidence the melanonychia could be associated with cyclophosphamide and doxorubicin. According to the Naranjo causality assessment scale, we established that there was a ‘probable’ association of nail discoloration with the drug.

UR - http://www.scopus.com/inward/record.url?scp=85010369645&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85010369645&partnerID=8YFLogxK

U2 - 10.7860/JCDR/2017/23041.9216

DO - 10.7860/JCDR/2017/23041.9216

M3 - Article

VL - 11

SP - OD04-OD05

JO - Journal of Clinical and Diagnostic Research

JF - Journal of Clinical and Diagnostic Research

SN - 2249-782X

IS - 1

ER -